# SDR CA071002004

- Difficulty date: September 30, 2007
- Submitted: February 15, 2008
- Operation: General aviation
- Make and model: Cessna 152
- Aircraft time: 9,873 hours
- Engine: Lyc O235L2C
- Propeller: Mcauly 1A103TCM
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 16A23033
- Condition: Contaminated
- Location: Nr 3
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ENG COMPRESSION CHECK WAS COMPLETED DUE TO REPORTED ROUGH RUNNING ENG. CYL NR 3 FOUND TO HAVE NO COMPRESSION AND WAS BOROSCOPED. DURING BOROSCOPE, A PIECE OF WIRE WAS FOUND TO BE HUNG UP BETWEEN THE INTAKE VALVE AND THE EXHAUST VALVE. CYLINDER WAS REMOVED. BOTH VALVES WERE REMOVED FROM THE CYL AND THE WIRE THAT WAS NOTICED DURING BOROSCOPING FELL OUT. UPON INVESTIGATION OF THE WIRE, IT WAS DETERMINED THAT THIS WIRE WAS FROM A SCAT HOSE WHICH WAS ATTACHED TO THE CARBURATOR AIR BOX. THE WIRE WAS APPROX 3 INCHES LONG AND WAS SUCKED UP THROUGH THE AIR BOX, CARBURATOR, INDUCTION SYS AND RT INTO THE CYL. DURING CLOSE INSP OF THE WIRE, CHAF MARKS WERE NOTICED ON THE WIRE WHERE IT HAD BEEN RUBBING ON THE EDGE OF THE DUCT OF THE AIRBOX.  PROCEDURES WHEN INSTALLING SCAT HOSES SHOULD ENSURE THAT THE WIRE IS EXTERNAL OF THE DUCT BEING ATTACHED TO, SO THE WIRE CAN BE CLAMPED DOWN BY THE CLAMP SECURING THE SCAT HOSE. (TC NR 20071002004)
